MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ALTIVATE SHOULDER; ALTIVATE ANATOMIC, NEUTRAL HUMERAL HEAD, 54X20

ENCORE MEDICAL L.P. ALTIVATE SHOULDER; ALTIVATE ANATOMIC, NEUTRAL HUMERAL HEAD, 54X20
Catalog Number 520-54-220
Health Effect - Clinical Code Pain (1994)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to pain and instability.The surgeon swapped out the head and neck.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to pain and instability.The previous surgery and the revision detailed in this investigation occurred 4.8 months apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to pain and instability.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.The event may have occurred due to improper surgical technique, incorrect implant selection, patient non-compliance with medical instructions, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
ALTIVATE SHOULDER
Common Device Name
ALTIVATE ANATOMIC, NEUTRAL HUMERAL HEAD, 54X20
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7958368
Report Number1644408-2018-00947
Device Sequence Number10813471
Product Code PAO
UDI-Device Identifier00190446176169
UDI-Public(01)00190446176169
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K162024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2023
Device Catalogue Number520-54-220
Device Lot Number867U1021
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-07-000, LOT 888U1148
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR